Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 98, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 29, 2013, 8:20 PM CDT for 7 counties in Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 8:20 PM CDT (01:20 UTC)
- Expired
- May 29, 2013, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:49 PM CDT | TSTM WND DMG | Independence, KS | SEVERAL TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS53 KICT 300120
SVRICT
KSC019-049-073-099-125-133-205-300200-
/O.NEW.KICT.SV.W.0098.130530T0120Z-130530T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
EASTERN ELK COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
WILSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 900 PM CDT
* AT 816 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ELK FALLS TO 5 MILES NORTHWEST OF HAVANA TO
HULAH...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...CHANUTE...PARSONS...LONGTON...TYRO...ELK CITY...
DEARING...FALL RIVER...INDEPENDENCE...FREDONIA...LIBERTY...
NEODESHA...CHERRYVALE...ALTOONA...EDNA...MOUND VALLEY...BUFFALO...
THAYER...BARTLETT AND ALTAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS CHAUTAUQUA COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 9531 3700 9605 3712 9606 3739 9634
3773 9595 3773 9553 3771 9509 3702 9507
TIME...MOT...LOC 0120Z 239DEG 63KT 3742 9616 3718 9593
3700 9593
HAIL...<.75IN
WIND...70MPH
$$
BILLINGS2 follow-up statements
698
WWUS53 KICT 300133
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT WED MAY 29 2013
KSC073-300142-
/O.CAN.KICT.SV.W.0098.000000T0000Z-130530T0200Z/
GREENWOOD KS-
833 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENWOOD COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3699 9531 3700 9605 3712 9606 3739 9634
3759 9611 3760 9596 3773 9594 3773 9553
3771 9509 3702 9507
TIME...MOT...LOC 0132Z 239DEG 63KT 3747 9610 3725 9577
3704 9581
$$
KSC019-049-099-125-133-205-300200-
/O.CON.KICT.SV.W.0098.000000T0000Z-130530T0200Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
833 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON...
EASTERN ELK...EASTERN CHAUTAUQUA...LABETTE...MONTGOMERY AND NEOSHO
COUNTIES UNTIL 900 PM CDT...
AT 830 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF LONGTON TO 5 MILES WEST OF
INDEPENDENCE TO TYRO...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...CHANUTE...INDEPENDENCE...DEARING...
NEODESHA...FREDONIA...LIBERTY...CHERRYVALE...ALTOONA...EDNA...
THAYER...MOUND VALLEY...BUFFALO...GALESBURG...BARTLETT...ALTAMONT...
ERIE...ST. PAUL AND OSWEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN CHAUTAUQUA COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3699 9531 3700 9605 3712 9606 3739 9634
3759 9611 3760 9596 3773 9594 3773 9553
3771 9509 3702 9507
TIME...MOT...LOC 0132Z 239DEG 63KT 3747 9610 3725 9577
3704 9581
HAIL...<.75IN
WIND...70MPH
$$
PEARCE561
WWUS53 KICT 300148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED MAY 29 2013
KSC019-049-300157-
/O.CAN.KICT.SV.W.0098.000000T0000Z-130530T0200Z/
CHAUTAUQUA KS-ELK KS-
848 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELK AND EASTERN
CHAUTAUQUA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
AND MOVED OUT OF THE WARNED AREA.
LAT...LON 3702 9507 3699 9531 3701 9596 3746 9596
3773 9594 3771 9509
TIME...MOT...LOC 0147Z 239DEG 63KT 3764 9581 3740 9556
3709 9575
$$
KSC099-125-133-205-300200-
/O.CON.KICT.SV.W.0098.000000T0000Z-130530T0200Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
848 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON...
LABETTE...MONTGOMERY AND NEOSHO COUNTIES UNTIL 900 PM CDT...
AT 844 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF FREDONIA TO 5 MILES
SOUTHEAST OF NEODESHA TO TYRO...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...CHANUTE...PARSONS...ALTOONA...DEARING...BUFFALO...
THAYER...CHERRYVALE...LIBERTY...GALESBURG...MOUND VALLEY...ERIE...ST.
PAUL...ALTAMONT...EDNA...BARTLETT...OSWEGO...CHETOPA...BENEDICT AND
PARSONS TRI CITY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION PARTICULARLY ON THE FRONT EDGE OF THIS
STORM AS MOVES INTO AN AREA. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS CHAUTAUQUA COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3702 9507 3699 9531 3701 9596 3746 9596
3773 9594 3771 9509
TIME...MOT...LOC 0147Z 239DEG 63KT 3764 9581 3740 9556
3709 9575
HAIL...<.75IN
WIND...70MPH
$$
PEARCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:29 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 29, 6:29 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 629 PM CDT WED MAY 29 2013 .SYNOPSIS... ISSUED AT 159 PM CDT WED MAY 29 2013 IN THE UPPER LEVELS...THE TROUGH IS STARTING TO TAKE ON A MORE NEGATIVE TILT AS STRETCHES FROM THE NORTHERN INTERMOUNTAIN INTO THE SOUTHERN HIGH PLAINS. WATER VAPOR IMAGERY SHOWS A VORT LOBE ROTATING NORTHEAST ACROSS WEST TX INTO SOUTHEAST CO AT THIS TIME. AT THE SURFACE...LOW PRESSURE IS SITUATED GENERALLY ALONG THE KS- CO BORDER WITH THE DRYLINE EXTENDING FROM WEST OF KGCK INTO THE OK PANHANDLE. THERE ALSO APPEARS TO BE A MORE SYNOPTIC FRONT PUSHING SOUTHEAST ACROSS WESTERN NEBRASKA. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 159 PM CDT WED MAY 29 2013 CURRENTLY EXPECTING STORMS TO DEVELOP ALONG THE DRYLINE OUT IN WESTERN KS/OK PANHANDLE BEFORE 3 PM. GIVEN FORECAST STORM MOTIONS WOULD THE MOST LIKELY LOCATION FOR STORM DEVELOPMENT TO AFFECT THE FORECAST AREA WOULD BE SOUTHWEST OF DODGE CITY. A CLUSTER OF STORMS HAS DEVELOPED OUT AHEAD OF THE DRYLINE AS THE UPPER DYNAMICS STAR TO LIFT OUT. WHILE THESE STORMS MAY POSE A LOW END SEVERE THREAT...STILL FEEL THE MORE ROBUST ACTIVITY WILL STAY OVER WESTERN KS THIS AFTERNOON. SO BEST SHOT FOR THE MORE WIDESPREAD SEVERE TO AFFECT OUR WESTERN FRINGES WOULD BE CLOSE TO OR EVEN SHORTLY AFTER SUNSET. STILL REMAIN CONFIDENT THAT MORE WIDESPREAD CONVECTION WILL AFFECT THE AREA OVERNIGHT AS 850-700MB MOISTURE TRANSPORT REALLY GETS CRANKED UP AHEAD OF THE WAVE. STORM DEVELOPMENT OVER NW KS WILL EITHER DIVE SOUTHEAST ACROSS THE FORECAST AREA...OR ELEVATED STORMS WILL DEVELOP AFTER SUNSET OVER CENTRAL KS AND DIVE SOUTHEAST OVERNIGHT. ANY STORMS OVERNIGHT WILL HAVE A HAIL AND WIND THREAT. ANOTHER ACTIVE DAY LOOKS ON TAP FOR THURSDAY. HOWEVER...MUCH OF THE FINER SCALE DETAILS WILL NOT BECOME CLEAR UNTIL WE SEE WHAT KIND OF BOUNDARIES THE OVERNIGHT CONVECTION LAY OUT. THE MAIN CONCERN FOR HIGHER END SEVERE IS THE STRONG UPPER JET MOVING INTO THE AREA...SOME OF THE STRONGEST UPPER WINDS WE HAVE HAD IN SEVERAL DAYS. THE MAIN ISSUE WILL BE THE AMOUNT OF STORM DEVELOPMENT. THE MOST WIDESPREAD STORM DEVELOPMENT LOOKS TO BE OVER NORTHEAST KS WHICH WILL BE UNDER THE LEFT EXIT REGION OF THE UPPER JET WHILE MOST OF OUR FORECAST AREA IS NOT IN A FAVORABLE JET REGION. IN ADDITION THERE SHOULD BE SOME SUBSIDENCE BEHIND THE WAVE LIFTING OVER NORTHERN MO/IA. WOULD THINK THE BEST CHANCE FOR STORMS TO DEVELOP WOULD BE LATER IN THE AFTERNOON/EARLY EVENING AS THE MOISTURE STARTS TO ROLL BACK TO THE NORTHWEST ENHANCING CONVERGENCE. SO RIGHT NOW FEEL THE BEST HIGH END SEVERE CHANCES THU WILL BE OVER SOUTHERN KS INTO OK. ALSO SEEING A FAIRLY GOOD OVERNIGHT ELEVATED CONVECTION SIGNAL THU NIGHT ESPECIALLY OVER NORTHEAST KS. THE LOW LEVEL MOISTURE IS EXPECTED TO REMAIN OVER SE KS FOR FRI AS THE UPPER TROUGH CONTINUES TO SWING ACROSS THE PLAINS. WITH STRONG UPPER WINDS REMAINING...A SEVERE THREAT WILL REMAIN FRI INTO FRI EVENING FOR LOCATIONS SOUTHEAST OF THE KS TURNPIKE. .LONG TERM...(SAT THROUGH WEDNESDAY) ISSUED AT 159 PM CDT WED MAY 29 2013 BY SAT MORNING THE UPPER TROUGH WILL EXTEND FROM THE UPPER MISSISSIPPI VALLEY INTO EASTERN KS. THIS SHOULD PUSH THE BETTER MOISTURE SOUTHEAST OF THE FORECAST AREA FINALLY ALLOWING SOME MORE COMFORTABLE DRIER AIR TO MOVE INTO THE REGION. CONFIDENCE IS HIGH THAT PRECIP WILL REMAIN OUT OF THE FORECAST FOR SUN AS SURFACE HIGH PRESSURE SETTLES OVER THE AREA. SOME RETURN FLOW WILL SETUP ON MON AS LOW PRESSURE STRENGTHENS IN THE LEE OF THE ROCKIES AHEAD OF AN UPPER WAVE OVER THE NORTHERN ROCKIES. THIS WILL ALLOW BETTER MOISTURE TO WORK BACK INTO THE FORECAST AREA FOR MUCH OF NEXT WEEK. LAWSON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 624 PM CDT WED MAY 29 2013 TWO SEPARATE AXES OF THUNDERSTORMS EARLY THIS EVENING TO BE CONCERNED ABOUT. THE FIRST ONE IS FROM CENTRAL KS TO CENTRAL OK...WITH A SECOND AREA OF DEVELOPMENT NEAR THE DRYLINE OVER THE HIGH PLAINS. ICT...SLN...AND HUT WILL NEED TEMPO TS GROUPS FOR EARLY THIS EVENING. ACTIVITY OVER HIGH PLAINS MAY MERGE INTO ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS...MOVING SOUTHEASTWARD ACROSS POTENTIALLY A LARGE PORTION OF OUR FORECAST AREA OVERNIGHT INTO EARLY THURSDAY MORNING. ISOLATED SEVERE STORMS MAY DEVELOP LATE THURSDAY INTO THURSDAY EVENING ALONG/E OF I-135 NEAR/E OF DRYLINE IN A VERY UNSTABLE ENVIRONMENT. MVFR CIGS LIKELY FOR A GOOD PORTION OF OUR AREA BY EARLY THURSDAY MORNING...THEN DISSIPATING BY LATE MORNING. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 82 67 84 / 60 40 30 40 HUTCHINSON 65 83 66 83 / 50 30 20 30 NEWTON 66 80 65 83 / 60 40 30 40 ELDORADO 67 80 67 83 / 60 50 30 40 WINFIELD-KWLD 68 82 69 86 / 60 40 30 40 RUSSELL 62 81 56 81 / 60 20 20 10 GREAT BEND 62 83 60 81 / 60 20 20 20 SALINA 63 81 63 81 / 70 30 30 30 MCPHERSON 64 81 64 83 / 60 30 30 30 COFFEYVILLE 68 81 68 83 / 60 60 50 50 CHANUTE 68 80 66 82 / 60 60 50 60 IOLA 68 79 66 81 / 70 60 50 60 PARSONS-KPPF 68 80 67 82 / 60 60 50 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067>069-082-083-091>093. &&
Hazardous weather outlook, May 29, 8:08 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 808 PM CDT WED MAY 29 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 808 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MULTIPLE THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA TONIGHT. THE MORE SIGNIFICANT COMPLEX WILL MOVE EAST SOUTHEASTWARD OFF THE HIGH PLAINS...ACROSS CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS TO 70 MPH...HAIL TO QUARTER SIZE...ALONG WITH HEAVY RAINFALL AND POSSIBLE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL MOVE EAST ACROSS EASTERN KANSAS EARLY THURSDAY MORNING WITH DAMAGING WINDS POSSIBLE. MEANWHILE...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON AND EVENING ALONG A DRY LINE BOUNDARY. THIS BOUNDARY IS FORECAST TO BE NEAR THE INTERSTATE I- 135 AND I-35 CORRIDOR FOR STORM INITIATION. SUPERCELL THUNDERSTORMS WILL DEVELOP RAPIDLY ALONG THE DRY LINE AND MOVE EASTWARD...WITH VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME STRONG LONG TRACK TORNADOES WILL ALSO BE POSSIBLE. SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS MAINLY CENTRAL AND SOUTHEASTERN KANSAS. SPOTTER ACTIVATION IS LIKELY AGAIN FOR SOUTH CENTRAL AND SOUTHEAST KANSAS THURSDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, May 29, 4:28 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 3 SW LINCOLN 39.01N 98.19W
05/29/2013 E60 MPH LINCOLN KS EMERGENCY MNGR
&&
CWHSpecial weather statement, May 29, 5:41 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT WED MAY 29 2013
KSZ050-051-067-292315-
MCPHERSON-RENO-RICE-
541 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES...
AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF ABBYVILLE...OR 15 MILES WEST
OF HUTCHINSON...AND MOVING NORTHEAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9784 3841 9751 3818 9752 3817 9754
3817 9770 3810 9770 3791 9813 3805 9833
3852 9836
TIME...MOT...LOC 2242Z 210DEG 48KT 3809 9817
BILLINGSSpecial weather statement, May 29, 6:14 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT WED MAY 29 2013
KSZ050-051-067-292345-
MCPHERSON-RENO-RICE-
614 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NICKERSON...OR 10 MILES WEST OF
HUTCHINSON...AND MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3860 9762 3838 9762 3817 9780 3809 9809
3815 9818 3853 9807 3852 9792 3860 9792
TIME...MOT...LOC 2315Z 210DEG 30KT 3813 9807
BILLINGSSpecial weather statement, May 29, 7:12 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT WED MAY 29 2013
KSZ093-300045-
COWLEY-
712 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
CHILOCCO TO 12 MILES SOUTHWEST OF HARDY...AND MOVING NORTHEAST AT 40
MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3700 9715 3747 9715 3747 9653 3701 9652
3699 9654
TIME...MOT...LOC 0010Z 217DEG 36KT 3698 9713 3686 9685
BILLINGSSpecial weather statement, May 29, 8:01 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT WED MAY 29 2013
KSZ098-300130-
CHAUTAUQUA-
801 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CEDAR VALE TO 6
MILES NORTHWEST OF ELGIN TO 9 MILES SOUTH OF ELGIN...AND MOVING
NORTHEAST AT 55 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3700 9651 3714 9653 3722 9653 3729 9651
3730 9635 3730 9597 3700 9596 3700 9636
TIME...MOT...LOC 0101Z 239DEG 47KT 3718 9641 3709 9629
3690 9617
BILLINGSSpecial weather statement, May 29, 8:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT WED MAY 29 2013
KSZ094-095-098-099-300200-
CHAUTAUQUA-ELK-MONTGOMERY-WILSON-
814 PM CDT WED MAY 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK...MONTGOMERY AND WILSON
COUNTIES...
AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOLINE TO 7 MILES
NORTH OF SEDAN TO PERU...AND MOVING NORTHEAST AT 60 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
&&
LAT...LON 3720 9621 3737 9646 3761 9616 3760 9596
3773 9595 3773 9552 3700 9553 3699 9612
TIME...MOT...LOC 0114Z 226DEG 52KT 3738 9629 3726 9613
3705 9604
BILLINGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:12 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| May 29, 8:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 29 min |
| May 29, 8:14 PM CDT | Special Weather Statement | ICT | Elk, Montgomery, Wilson | 46 min |
| May 29, 8:48 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| May 29, 8:49 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 26 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 49 min |
| May 29, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 16 min |
| May 29, 11:30 PM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| May 30, 2:13 AM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| May 30, 2:46 AM CDT | Special Weather Statement | ICT | Reno | 29 min |
| May 30, 3:20 AM CDT | Special Weather Statement | ICT | Marion | 115 min |
| May 30, 3:52 AM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 50 hr |
| May 30, 4:00 AM CDT | Special Weather Statement | ICT | Butler | 2 hr |
| May 30, 4:32 AM CDT | Special Weather Statement | ICT | Harvey, Kingman, Reno, Sedgwick | 118 min |
| May 30, 5:36 AM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| May 30, 7:07 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 68 min |
| May 30, 7:14 AM CDT | Special Weather Statement | ICT | Saline | 61 min |
| May 30, 7:36 AM CDT | Areal Flood Warning | ICT | Saline | 4 hr |
| May 30, 7:41 AM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| May 30, 9:42 AM CDT | Special Weather Statement | ICT | Kingman, Reno | 63 min |
| May 30, 10:26 AM CDT | Special Weather Statement | ICT | Harvey, Sedgwick | 49 min |
| May 30, 10:36 AM CDT | Special Weather Statement | ICT | Marion | 54 min |
| May 30, 12:25 PM CDT | Special Weather Statement | ICT | Neosho | 35 min |
| May 30, 1:10 PM CDT | Special Weather Statement | ICT | Montgomery | 35 min |
| May 30, 1:29 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 31 min |
| May 30, 1:40 PM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery, Neosho | 30 hr |
| May 30, 2:00 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 45 min |
| May 30, 2:40 PM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 4 hr |
| May 30, 2:46 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| May 30, 4:34 PM CDT | Special Weather Statement | ICT | Russell | 41 min |
| May 30, 4:39 PM CDT | Special Weather Statement | ICT | Barton | 51 min |
| May 30, 5:00 PM CDT | Special Weather Statement | ICT | Barton | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.